Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 100, NWS Wichita, KS

May 19, 2012Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 19, 2012, 9:47 PM CDT for Greenwood County, Kansas. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2012, 9:47 PM CDT (02:47 UTC)
Expired
May 19, 2012, 10:15 PM CDT
In force
28 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Greenwood County, KS

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 9:47 PM CDTTSTM WND GST 803 N Eureka, KSSPOTTERS REPORTED 70 TO 80 MPH WINDS NEAR EUREKA CITY LAKE WITH NUMEROUS TREES DOWN.
May 19, 9:56 PM CDTHAIL 0.75Severy, KS
May 19, 9:57 PM CDTHAIL 1Severy, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:25 PM CDTSevere Thunderstorm WatchSPC7 hr
May 19, 9:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
2584 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WUUS53 KICT 200247
SVRICT
KSC073-200315-
/O.NEW.KICT.SV.W.0100.120520T0247Z-120520T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1015 PM CDT

* AT 944 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES NORTHWEST OF HAMILTON TO 8 MILES WEST
  OF SEVERY...AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  MADISON...HAMILTON...SEVERY...FALL RIVER...CLIMAX AND VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3761 9635 3813 9634 3814 9595 3761 9596
TIME...MOT...LOC 0247Z 278DEG 49KT 3804 9618 3760 9632

HAIL...1.00IN
WIND...60 MPH

$$

LAWSON
2 follow-up statements
288 
WWUS53 KICT 200258
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT SAT MAY 19 2012

KSC073-200315-
/O.CON.KICT.SV.W.0100.000000T0000Z-120520T0315Z/
GREENWOOD KS-
958 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GREENWOOD COUNTY UNTIL 1015 PM CDT...

AT 957 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF HAMILTON TO 5 MILES EAST OF
SEVERY...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
FALL RIVER AND VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3761 9635 3813 9634 3814 9595 3761 9596
TIME...MOT...LOC 0258Z 278DEG 49KT 3805 9608 3760 9611

HAIL...1.00IN
WIND...60 MPH

$$

LAWSON
525 
WWUS53 KICT 200308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT SAT MAY 19 2012

KSC073-200318-
/O.EXP.KICT.SV.W.0100.000000T0000Z-120520T0315Z/
GREENWOOD KS-
1008 PM CDT SAT MAY 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENWOOD COUNTY WILL
EXPIRE AT 1015 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3761 9635 3813 9634 3814 9595 3761 9596
TIME...MOT...LOC 0308Z 278DEG 49KT 3803 9591 3758 9594

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:05 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 19, 8:05 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT SAT MAY 19 2012

.UPDATE...

IT APPEARS TORNADO THREAT IS RAPIDLY WANING AS LOW-LEVEL CAPE
DECREASES DUE TO ONSET OF DIURNAL COOLING.
ADDITIONALLY...MAGNITUDE OF SEVERE WEATHER SHOULD GRADUALLY WANE
WITH EASTWARD EXTENT...AS LOW-LEVEL THETA-E AND INSTABILITY DROPS
OFF SHARPLY EAST OF THE FLINT HILLS. HOWEVER...DID END UP
INCLUDING GREENWOOD-ELK-CHAUTAUQUA-COWLEY COUNTIES IN THE SEVERE
THUNDERSTORM WATCH UNTIL 10 PM. SUB-SEVERE SHOWERS/THUNDERSTORMS
COULD CONTINUE REDEVELOPING/FESTERING OVER PORTIONS OF
CENTRAL/SOUTH- CENTRAL KS IN WAKE OF THE SURFACE COLD
FRONT...ALONG ELEVATED FRONTAL SURFACE PUSHING EAST.

ADK

&&

.PREV DISCUSSION... /ISSUED 659 PM CDT SAT MAY 19 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SCATTERED STRONG/SEVERE STORMS ALONG AN EASTWARD ADVANCING COLD
FRONT WILL CONTINUE MOVING EAST/NORTHEAST THIS
EVENING...AFFECTING KSLN-KICT WITHIN THE NEXT FEW HOURS AND
POSSIBLY KHUT. VERY HEAVY RAIN...GUSTY WINDS AND HAIL CAN BE
EXPECTED. THREAT SHOULD PASS KHUT-KICT-KSLN BY 02-03Z OR SO...WITH
THUNDERSTORMS MAYBE NOT EVEN MAKING IT TO KCNU. WILL CONTINUE TO
MONITOR.

ADK

PREV DISCUSSION... /ISSUED 314 PM CDT SAT MAY 19 2012/

DISCUSSION...

SYNOPSIS...SURFACE LOW PRESSURE WAS CENTERED NEAR GREAT BEND AT
18Z.  THIS LOW WAS PART OF A COLD FRONT THAT EXTENDED FROM CENTRAL
MINNESOTA /AND AREAS FURTHER NORTH/...TO THE TEXAS PANHANDLE.

A STRONG UPPER LEVEL DISTURBANCE WAS ADVANCING NORTHEASTWARD ACROSS
SOUTHWEST NEBRASKA.  THIS WILL BRING DESTABILIZING COOLER AIR IN THE
MID LEVELS TO THE REGION...CAUSING SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG THE FRONT.  THESE ARE ALSO A BIG PART OF THE STORMS
ONGOING ACROSS WESTERN KANSAS AND WESTERN NEBRASKA. AS OF
1945Z...THE LEADING EDGE OF THIS CAN BE SEEN WELL ON WATER VAPOR
MOVING ACROSS WESTERN KANSAS.

TONIGHT...
THE FRONT WILL CONTINUE MOVING SOUTHEAST THIS EVENING.  RUC SHOWING
SIGNIFICANT COLD ADVECTION ONGOING WITH THE APPROACHING
DISTURBANCE.  DURING THE DAY...THE CONVERGENCE ALONG THE FRONT HAS HAD A
HARD TIME GETTING GOING AS THE WINDS HAVE VEERED AHEAD OF THE
FRONT.  THIS HAS ADDED TO THE UNCERTAINTY OF WHEN CONVECTION IS
EXPECTED TO DEVELOP...BUT SHOULD BE BY 23Z.  0-6KM SHEAR IS MARGINAL
FOR ORGANIZED CONVECTION...WITH VALUES RANGING FROM 30-35 KNOTS.
THAT SAID...THERE IS ENOUGH INSTABILITY FOR SOME OF THE STORMS TO
BECOME SEVERE.

SUNDAY...THE FRONT SHOULD MAKE IT WELL INTO SOUTHEAST KANSAS.  WITH
THE MAIN UPPER LEVEL SUPPORT FAR REMOVED FROM THE FRONT...ORGANIZED
SEVERE STORMS LOOK UNLIKELY AT THIS TIME...THOUGH SOME SCATTERED
STORMS EXPECTED.

MONDAY-SATURDAY...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH TUESDAY. THE
FRONT THAT JUST MOVED THROUGH WILL RETREAT NORTHWARD AS A WARM
FRONT. LEE CYCLOGENESIS TAKES PLACE AND BY WEDNESDAY...STRONG
SOUTHWESTERLY WINDS DEVELOP AGAIN AT THE SURFACE.  THIS WILL ALL
RESULT IN A WARMING TREND IN THE MIDDLE AND LATTER PORTION OF THE
WEEK.  BY FRIDAY...A DEEP UPPER LEVEL TROUGH DEVELOPS OVER THE
PACIFIC COAST WITH RIDGING OVER THE SOUTHEAST.  THIS WILL KEEP ALL
OF THE SIGNIFICANT PRECIPITATION WELL TO THE NORTH.

COOK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN HAZARDS: WINDS AHEAD OF/BEHIND COLD FRONT...AND THUNDERSTORMS.

S-SWRLY GUSTS 25-35KT WILL PERSIST AHEAD OF FRONT THIS PM/EARLY
EVE. COLD FRONT SHOULD REACH RSL AROUND 20-21Z...SLN/HUT
01-02Z...AND ICT ~03-04Z. SCATTERED-BROKEN LINE OF THUNDERSTORMS
SHOULD DEVELOP ALONG THE FRONT LATE THIS PM/EVE WHICH COULD
PRODUCE OUTFLOW AHEAD OF ACTUAL FRONT. WIND GUSTS 40-50 KT AND
HAIL WOULD BE THE MAIN THREATS FROM THESE STORMS. WILL CARRY TEMPO
TS AT HUT/SLN SITES WITH HIGHEST CONFIDENCE OF STORMS AFFECTING
THOSE SITES...AND VCTS AT ICT. WIND SHIFT TO NW WITH SOME GUSTS
20-25 KT THIS EVE IN CENTRAL/SOUTH CENTRAL KS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  79  57  80 /  60  20  10   0
HUTCHINSON      56  78  54  80 /  60  10   0   0
NEWTON          57  77  53  78 /  60  20  10   0
ELDORADO        59  78  54  79 /  60  20  10   0
WINFIELD-KWLD   61  79  58  80 /  60  30  20  10
RUSSELL         52  77  51  81 /  10  10   0   0
GREAT BEND      53  78  52  81 /  10  10   0   0
SALINA          56  78  51  80 /  60  10   0   0
MCPHERSON       57  77  52  79 /  60  10   0   0
COFFEYVILLE     65  81  59  79 /  40  40  30  10
CHANUTE         64  79  57  78 /  40  40  10  10
IOLA            64  78  57  77 /  40  40  10  10
PARSONS-KPPF    65  80  58  78 /  40  40  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 7:48 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT SAT MAY 19 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
748 PM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT
10 TO 11 PM GENERALLY ALONG AND WEST OF THE FLINT HILLS...AND EAST
OF A LINE EXTENDING FROM SALINA TO HUTCHINSON TO KINGMAN. THE
PRIMARY THREATS WILL BE HAIL UP TO GOLFBALL SIZE AND WINDS UP TO
70 MPH. IT APPEARS THE TORNADO THREAT HAS ENDED FOR THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS EXISTS OVER SOUTHEAST KANSAS SUNDAY
EVENING...AS WELL AS LATE IN THE WEEK. AT THIS TIME...ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH ABOUT 10 TO 11
PM THIS EVENING GENERALLY ALONG AND WEST OF THE FLINT HILLS...AND
EAST OF A LINE EXTENDING FROM SALINA TO HUTCHINSON TO KINGMAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 19, 8:20 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT SAT MAY 19 2012

KSZ083-200145-
SEDGWICK-
820 PM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HAYSVILLE...OR 13 MILES SOUTH OF DOWNTOWN
WICHITA...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3748 9729 3748 9736 3757 9741 3768 9715
      3747 9716 3747 9723 3747 9728
TIME...MOT...LOC 0120Z 254DEG 37KT 3751 9730

LAWSON
Special weather statement, May 19, 8:25 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT SAT MAY 19 2012

KSZ069-200200-
BUTLER-
825 PM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DERBY...OR 12 MILES SOUTHEAST OF DOWNTOWN
WICHITA...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3780 9677 3756 9667 3748 9716 3766 9715
TIME...MOT...LOC 0125Z 249DEG 31KT 3756 9716

LAWSON
Local storm report, May 19, 8:36 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             MULVANE                 37.48N 97.24W
05/19/2012  E1.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 19, 8:38 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     MCCONNELL AIR FORCE BAS 37.62N 97.27W
05/19/2012  M66 MPH          SEDGWICK           KS   ASOS

&&

ADK
Special weather statement, May 19, 9:17 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT SAT MAY 19 2012

KSZ092-093-200245-
COWLEY-SUMNER-
917 PM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...

AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF OXFORD...OR 8 MILES
SOUTHEAST OF WELLINGTON...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3731 9736 3748 9712 3747 9677 3722 9675
      3711 9730
TIME...MOT...LOC 0217Z 248DEG 24KT 3722 9723

LAWSON
Special weather statement, May 19, 9:32 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT SAT MAY 19 2012

KSZ069-070-200300-
BUTLER-GREENWOOD-
932 PM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES...

AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF EUREKA TO 8 MILES NORTHEAST OF LATHAM...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3806 9653 3810 9598 3763 9610 3760 9654
TIME...MOT...LOC 0232Z 267DEG 21KT 3795 9639 3762 9652

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:14 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner46 min
May 19, 7:41 PM CDTSevere Thunderstorm WarningICTSumner49 min
May 19, 8:08 PM CDTSpecial Weather StatementICTButler37 min
May 19, 8:11 PM CDTSpecial Weather StatementICTButler34 min
May 19, 8:20 PM CDTSpecial Weather StatementICTSedgwick25 min
May 19, 8:25 PM CDTSpecial Weather StatementICTButler35 min
May 19, 8:29 PM CDTSevere Thunderstorm WarningICTCowley, Sumner46 min
May 19, 8:36 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick39 min
May 19, 9:17 PM CDTSpecial Weather StatementICTCowley28 min
May 19, 9:32 PM CDTSpecial Weather StatementICTGreenwood28 min
May 19, 9:41 PM CDTSevere Thunderstorm WarningICTCowley34 min
May 19, 10:02 PM CDTSpecial Weather StatementICTSumner28 min
May 19, 10:11 PM CDTSpecial Weather StatementICTWoodson34 min
May 19, 10:21 PM CDTSpecial Weather StatementICTCowley24 min
May 19, 11:18 PM CDTSpecial Weather StatementICTCowley27 min
May 20, 12:01 AM CDTSpecial Weather StatementICTLabette29 min
May 20, 12:30 AM CDTSpecial Weather StatementICTLabette60 min
May 20, 12:31 AM CDTSpecial Weather StatementICTNeosho59 min
May 20, 1:30 AM CDTSpecial Weather StatementICTLabette30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.